Going to be starting injections soon


#1

I’ve gone 2 rounds with Clomid so far TTC baby #2. My last round was 150 mg, but they said they won’t let me use it again because it gave me some odd side effects. The thought of doing the injections is sort of daunting. Can anyone tell me what I can expect? Any success stories? This is my very first post on here so I’m a forum virgin.


#2

:welcome: jjgibson!

I want to encourage you not to be afraid of the injections as they really aren’t that bad. They are WAY more intimidating to think about then they actually are. I mean there are some that just have needle phobia’s and so it can be a challenge for them due to it being a mental issue, but for most once you have done them then you go OH was that it. That is not to say that you will never have one that burns a little or that you won’t bruise, but it isn’t a big deal and you just deal with it as you would a paper cut or bump on the knee ya know?!

Even the trigger shot which has an 1 1/2 long needle doesn’t hurt. It just looks really intimidating.

Now as far as the side effects…I actually had way less side effect on the injectables than I did on the clomid. I too had strange side effects from the clomid such as blurry vision, massive headaches, severe fatigue, hot flashes, and muscle weakness.

Follistim and gonal F are pretty much the same med so they had the same side effects for me which was some very mild heartburn and mild headache. Both of these I took using a pen and the needle is super thin and short. You can barely feel them. Though sometimes the area would burn a little afterward or feel warm. Not painful though–more of an annoyance than anything else.

I also took Menopur and though many complain of it burning I really didn’t have that issue. I mixed it until the powder was completely dissolved and then drew up my dose and let it sit in the syringe for 5 min or so before injecting as this is what the Menopur rep told us helped keep it from burning. Then I made sure the needle was super clean as any menopur on the needle does burn when you stick yourself. Then I would inject it SUPER slow and it never burned for me doing that. Some women say it burns less in the thigh. I tried that too just to rotate injection sites during my IVF, but I found that it burned more for me in the thigh so I did mine in my tummy.

I also took Lupron. I have read it gives bad headaches, but I only had mild headaches so…AND usually if I took some benedryl along with tylenol at the first of it’s onset it would go right away so that wasn’t a big deal either.

HCG trigger: gave me a little nausea and sore breasts.

I had one day where I was more emotional than others so I guess moodiness could be another side effect, but again wasn’t bad.

Overall even on ALL these injectables my side effects didn’t even come close to what they were on the clomid. I would do injections hands down over the clomid any day!!! :flower:

Good Luck! :babydust: :babydust:


#3

Thanks. Yeah, the Clomid side effects were terrible. I had the weird vision issues and everything else you mentioned. I was on the couch for a week straight, my poor son was on his own because mommy was always sleeping. I’m trying to not give up hope. I guess I really still have a chance this month I’m 15dpo, but still getting bfn. I guess there’s always next month right?


#4

[QUOTE=jjgibson]Thanks. Yeah, the Clomid side effects were terrible. I had the weird vision issues and everything else you mentioned. I was on the couch for a week straight, my poor son was on his own because mommy was always sleeping. I’m trying to not give up hope. I guess I really still have a chance this month I’m 15dpo, but still getting bfn. I guess there’s always next month right?[/QUOTE]

Totally been there before! :grouphug:

If it makes you feel any better clomid isn’t the choice drug for those of us with pcos as it often fails for us. It only works for 50% of women in general anyway whereas injectables work for 90% so that is another reason to have hope that your time will come.

:pray:'ing you get a surprise BFP with this cycle, but if not don’t give up or lose hope. Your journey doesn’t end in this cycle. You are on the train and every failed cycle is one step closer to the one that works. :cross:


#5

Thank you. I’ve been feeling so defeated and depressed this month. Doesn’t help that a ton of the women in my family have just gotten pregnant. I’m trying to keep my chin up. I’m so glad I found this forum!


#6

:af: showed up last night…boo. Going to call my dr today for my ultrasound. Then it will be starting the injections


#7

honestly, i am so happy for you that you have made the decision to move on to injections! i think clomid has so many problems and side effects. injections just seem more effective, and tho they are more expensive, i think if it’s your answer for having your lo, it’s definitely worth it. don’t worry about the injections themselves. i am a complete needlephobe (still can’t watch when my blood is drawn), but i did those injections myself, thanks to the support and encouragement from the ladies here.

lots of luck! congrats on starting a new cycle!


#8

Thanks Becca, I’m just more nervous because its an unknown for me. I got pregnant with my son after only a few cycles on Clomid, so I assumed it would work this time.


#9

Once you do the injections for a day or two, they’ll be like old hat. I found that I had to sit or stand up for at least a half an hour after the Menopur. I don’t know if anybody else has had the same thing, but if I got the shot right before bed, I would have bad cramping–one of the first nights, it was really painful. If I sat on the couch, though, absolutely no pain at all. So if you do have any cramping, try that? Other than that I don’t have much advice, except to say that yes, it did work for us (with TI).

Oh, and when you give yourself the shot, like ahhny says, flick the needle a couple of times to clean it off. You always see nurses in movies doing that like they’re trying to get bubbles out, but they really do it to shake the medicine off the needle so it doesn’t irritate the skin going in. It makes a big difference. Pinch the skin and just stick the needle right on in, nice and fast, and not at an angle.


#10

Thanks so much for the advice!! I really appreciate it. I’ve been feeling so alone. No one around me has ever gone through any of this. My husband is awesome, but its not the same you know?


#11

do you know which injections you’ll be taking? the meds are all pretty similar, but the procedures are a bit different.